# SDR CA080805007

- Difficulty date: August 1, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Gruman FIRECAT
- Aircraft time: 11,587 hours
- Engine: Wright 982C9HE2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Bolt
- Part number: 65678
- Condition: Sheared
- Location: Exaust Rocker
- Component: Cylinder, Curtis
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

(CAN) IN CRUISE FLIGHT, THE NR 1 ENGINE LOST POWER AND BEGAN TO BACKFIRE. ENGINE SHUT DOWN AND FEATHERED. UPON INSPECTION OF ENGINE NR 9 CYLINDER EXHAUST ROCKER BOLT FOUND SHEARED AT NUT AND BOLT HAD DISENGAGED FROM CYLINDER EAR ASSEMBLY. NEW BOLT AND NUT ASSEMBLY INSTALLED, VALVE CLEARENCES ADJUSTED, MAIN OIL SCREEN AND NO CONTAMINATION FOUND. ENGINE GROUND RUN SERVICEABLE AND RETURNED TO SERVICE.
